MATHEMATICA BOHEMICA, Vol. 139, No. 4, pp. 597-605, 2014

Entropy of scalar reaction-diffusion equations

Siniša Slijepčević

Siniša Slijepčević, Department of Mathematics, University of Zagreb, Bijenička 30, Croatia, e-mail: slijepce@math.hr

Abstract: We consider scalar reaction-diffusion equations on bounded and extended domains, both with the autonomous and time-periodic nonlinear term. We discuss the meaning and implications of the ergodic Poincaré-Bendixson theorem to dynamics. In particular, we show that in the extended autonomous case, the space-time topological entropy is zero. Furthermore, we characterize in the extended nonautonomous case the space-time topological and metric entropies as entropies of a pair of commuting planar homeomorphisms.

Keywords: reaction-diffusion equation; attractor; invariant measure; entropy; Poincaré-Bendixson theorem

Classification (MSC 2010): 37L30, 37A35, 37B40, 35B40


Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at myris@myris.cz.


[Previous Article] [Next Article] [Contents of This Number] [Contents of Mathematica Bohemica]
[Full text of the older issues of Mathematica Bohemica at DML-CZ]